For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic Does anyone know if swollen feet/legs or red cast to legs is typical of PD? Go to previous topic Go to next topic Go to higher level

By oshroshr On 2011.07.24 21:48
The redness is a spotty like a rash but no welts.

By LotsaBob On 2011.07.24 22:46
I don't know Oshroshr. I get the same thing sometimes but I get alot of pain and burning sensation with it. That is what I have been feeling for the last two and a half weeks. My legs get a little swollen too.

By oshroshr On 2011.07.24 23:20
My husband's last trip to neurologist was last week.
She immediately noted the legs and then asked if he was diabetic which he is not. She seemed to evaluate the symptoms and said that a lower humidity helps. We had noticed it got better when we visited my son out west.

She also wants him checked for B12 deficiency so maybe that has something to do with it but it all started after he had an artery burst in the back of his nose last spring. He had to have two surgeries and he lost a lot of blood so he was anemic.

By LOHENGR1N On 2011.07.25 00:14
oshroshr, I don't know, it could be any number of things. However over time I've noticed many Doctors seem to run many tests to rule out problems or conditions which needs to be done but they ignore the pre-existing Parkinson's Disease. It's good the Neurologist is involved, at least this way Parkinson's will be figured into the evaluation. Most PCP don't include Parkinson's Disease into the mix when dealing with other sources of problems. It stands to reason that even if Parkinson's Disease isn't the primary cause of say swollen feet and legs, Our Parkinson's might interfere with our bodies ability to right the problem. Many Doctors recognize that pneumonia by aspiration can be caused by our Parkinson's and swallowing problems and breathing problems from rigidity of muscles and lungs hindering our coughing to clear the lungs. But then don't think to consider Parkinson's effects on our other systems. Say with swollen legs, our faulty autonomic nervous systems can't absorb or process the water out of our bodies the way a healthy person's will. Take problems with blood pressure for example our systems are faulty so medicine is introduced to lower the pressure......when our anti-Parkinson's medicine starts to work our system begins to control our pressure BUT we also have medicine onboard to lower it as our system rights the ship the blood pressure medicine continues to lower the pressure and dizziness, falls or blackouts might occur. While I'm not saying Parkinson's Disease is the root or cause of everything I am saying that once We have Parkinson's Disease it's presence and effects on other conditions must be considered and examined carefully. We as patients owe it to ourselves and caregivers owe it to their loved ones to educate, stress and demand that the Medical field recognize these facts in evaluating, diagnosing and treating conditions in patients with Parkinson's Disease. We have come a long way in educating the public and medical field about Parkinson's Disease but We still have a long way to go! Take care, best of luck and hang in there.

By HappyPuppy On 2011.07.25 10:29
No answer here - but my dad was getting very swollen feet and ankles that had redness. The doc presecribed lasix and potassium and it has improved dramaticaly. Lately (in warmer weather?) it seems to have returned minorly, I have noticed. FTR, Dad is very sedentary so that could also be a factor (for him). I try to get him to elevate on his recliner each day but I'm not sure how good he actually is about that.

By karolinakitty On 2011.07.25 11:41
Oshroshr....if it is similar to our situation they are not sure the cause. We have been battling the swollen feet and legs...up to the knee for months. Here in SC, they attribute it to the heat, humidity and high dewpoints. If this just developed over this heat wave across the country then it may be that.... the whole thing is called Venous Stasis....here is the wiki link to it: http://en.wikipedia.org/wiki/Venous_stasis

If you use facebook...i have a page called - the truth about Parkinson's Disease which i go into further detail about what we did and how it worked if you care to read it.....just put that in the search at the top of the page and it will help get you to that page....
We have been dealing with that, had to go to a wound care specialist and have the legs done in a special wrap to get the swelling down. 2 weeks of treatment and they went down.... to keep them down we are wearing compression stockings in the 30/40 range....they have different degrees of compression.....it can be dangerous as clots may develop. In our case we got it in time. However before the wraps and stockings he cut his leg and ended up with a staph... the skin stretched so far that it became thin, what would have normally been just a small cut..took a nice chunk of flesh and and staph ate away a good part...we are cleared now.... I would check with your primary and see about the wraps or stockings....it has done wonders for us....

Our LPN says it could be PD related but really feels that some people get effected by the heat in different ways than others.... with the swollen legs, infection and high bp we had all at the same time, she says that the PD actually helped to stop him from having a stroke... with the signals messed up the way they are....the high bp and I mean high 220/120 and higher for months ..the signals crossing stopped the stroke from actually happening..

By karolinakitty On 2011.07.25 11:47
I also have a facebook page called: the truth about Parkinson's Disease which i go into further detail about what's been going on. If you care to check it out just put "the truth about Parkinson's Disease" in the search at the top of your home page... it will take you there... you don't have to "like" it unless you want to post a comment... it is open to everyone......

By susger8 On 2011.07.26 11:00
It is usually a sign of poor circulation. Doctors will often say to move the legs more even if sitting down, and to elevate the feet. Diuretics like Lasix might help.

My dad's swollen ankles seem to have been related to Requip -- when he went off Requip his ankles went back to normal. He still has reddish skin on his lower legs. His cardiologist says he has mild congestive heart failure -- not a serious problem yet, but it could progress.

Sue

By oshroshr On 2011.07.26 22:29
Lohengrin, I agree with you. When my husband was in hospital they even refused at first to acknowledge the Parkinsons meds. Had a terrible time getting the docs to keep Parkinsons in mind when scheduling the surgery and before that especially in the emergency room. It was a nightmare. artery bleeding and him shaking and aspirating all by ourselves. They really dont get it and we were at a hospital.

Thanks for taking the time to help me.

By Reflection On 2011.07.28 11:31
The PD medication Amantadine can cause a redish tinge to the lower legs - worth considering if your husband is on that medication.


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you